MAUDE Adverse Event Report: AVANOS MEDICAL, INC. ON-Q PUMP FIXED FLOW; ELASTOMERIC LFR

AVANOS MEDICAL, INC. ON-Q PUMP FIXED FLOW; ELASTOMERIC LFR
Model Number P400X4D
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 04 dec 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 400 ml.Flow rate: 2 ml/hr.Procedure: bilateral mastectomy.Cathplace: unknown.Infusion start time: (b)(6) 2020.Infusion stop time: unknown.Fda medwatch / fda user facility report # mw5097398 received on 16-nov-2020, and the following information was provided: "patient underwent bilateral mastectomy on (date redacted) 2020.Two on-q pumps placed, one which malfunctioned and infused all of the drug over a shorter period of time than intended.It was a 550ml pump filled with 400ml ropivacaine 0.5%, dual catheter, flow rate 2ml/hr through each catheter.Pump removed from patient on unknown date." no patient injury or adverse effects were noted.Additional information received 17-nov-2020 indicated the procedure date and start date of the infusion was (b)(6) 2020.The pump was filled to 400ml.Additional information received 18-nov-2020 indicated the event occurred after the patient left the hospital and no further information was available in the hospital record.
 
Additional Manufacturer Narrative
The investigation remains in progress.All information reasonably known as of 23 dec 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot: 30030187 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.The reported event of fast flow was confirmed.A root cause was identified.All information reasonably known as of 27 jan 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PUMP FIXED FLOW
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10967971
Report Number2026095-2020-00179
Device Sequence Number4282743
Product Code MEB
UDI-Device Identifier00193494316143
UDI-Public00193494316143
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/18/2022
Device Model NumberP400X4D
Device Catalogue NumberN/A
Device Lot Number30030187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/08/2020
01/19/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/23/2020
01/28/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE 0.5%.
Patient Age53 YR
Patient Weight110